Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Demyelinating Sensory Motor Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves except for the brain and spinal cord. About 30% of people with HIV develop PN. Some PN is a breakdown of the nerve endings (axons) that send sensations to the brain. Sometimes, PN is...
Ask the Experts

Neuropathy

Dear Dr.Cohen,Many thanks for the reply you gave me re Neuropathy (10th May).Sorry for not giving you more details.But here they are: I have chronic bilateral SENSORY Neuropathy of both feet.The nerve biopsy that I had,showed that the axion ("wire"...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Dear span - Not much else to say - you are getting care from some who sound like that they are doing what can be done - and I would hope that they can care well for not only your neuropathy but the HIV aspects as well. While I follow the HIV... Read more »

Sensory Loss

It has occurred several times recently but it wasn't as serious as this time. It's hard to explain how it happened. I was bending down a little then I got back up too quickly. As a result I began to feel pain and numbness in both my arms. Seconds...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
What is your HIV status and which HIV meds are you taking (this site focuses on side effects of HIV treatment)? Read more »

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

Anemia & Neuropathy

My current HIV regimen for the last three months includes: Tipranavir, Norvir, Kaletra, Combivir, Fuzeon & Foscarnet. I am also on triple anti fungal therapy for aspergilius in sinus. Ambisome, Cancidas(both IV) and voriconosol/Vfend oral. Over the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello,Regarding neuropathy, there are several possibilities. "Pain the feet" can be associated with DSN (distal sensory neuropathy) or ATN (antiretroviral toxic neuropathy) among other conditions. The potential causes include HIV infection itself Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? ... Read more »
AIDSinfo

An Overview of Tesamorelin

...following life-threatening or serious side effects have been reported. Contact your doctor immediately if you experience: Sensory loss Pain Muscle weakness or pain Wasting of muscle in the hands, legs, or feet Diarrhea with fever and... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

What Are Nervous System Problems? What Are the Signs of CNS Problems? What Makes Nervous System Problems Worse? How Are CNS Problems Treated? The Bottom Line What Are Nervous System Problems? The nervous system has two parts. The... Read more »
Test Positive Aware Network

Videx EC

Common Name: didanosine or ddI Brand Name: Videx & Videx EC Class: nucleoside analogs (also called nucleoside reverse transcriptase inhibitors, NRTIs or nukes) Standard dose: One 400 mg enteric-coated (Videx EC), delayed-release... Read more »
Connect With Others

Neuropathy

Posted by Anonymous, 2 Replies
...in the feet and slowly spreads and this hasn't been the case but I wonder if maybe I am experiencing some kind of HIV related motor neuropathy - would this follow the same pattern. Also aware that PN rarely occurs in HIV infected people (usually... Read more »

Just another PN question

Posted by Anonymous, 1 Reply
...Distal sensory neuropathy affects the feet and occasionally hands. Would any of the other forms (e.g. motor etc) affect the face and above Read more »

Neuropathy

Posted by Anonymous, 3 Replies
...all types of neuroptahy? I fear maybe mine is muscular or motor and therefore doesnt follow the same rules as the more common sensory PN does. Also would the doctor have noticed anything to suggest neuropathy if this was the case? I have heard... Read more »

chili pepper good for neuropathy

Posted by Anonymous, 1 Reply
I read that peppers are good for neuropathy, are there any other things that help with it, it is bad in my heels of my feet and legs. Read more »